Oklahoma, 2007

Hail in Oklahoma, June 14, 2007

June 14, 2007 · NWS TSA · 1 event in 1 county or zone

An isolated severe thunderstorm produced penny size hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

An isolated severe thunderstorm produced penny size hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 14, 8:50 PM CST, 46 minutes earlier.

Area forecast discussion, Jun 14, 8:50 PM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
950 PM CDT THU JUN 14 2007

.DISCUSSION...
A FLASH FLOOD WATCH HAS BEEN ISSUED FOR WESTERN PORTIONS OF THE FA
OVERNIGHT INTO THE MORNING HOURS FRIDAY. ELEVATED SHOWERS AND
THUNDERSTORMS HAVE BEGUN TO DEVELOP WEST OF GRAINOLA...TULSA LINE.
THIS ACTIVITY IS EXPECTED TO CONTINUE TO INCREASE IN COVERAGE
OVERNIGHT AND DEVELOP FURTHER SOUTHWARD ACROSS FAR SOUTHEAST
OKLAHOMA AS THE LOW LEVEL JET DEVELOPS WITH MODERATE ELEVATED
INSTABILITY. RAINFALL RATES IN EXCESS OF 2 INCHES AN HOUR WILL BE
LIKELY IN THE STRONGER CELLS...AND ANY TRAINING OF THUNDERSTORMS
WILL LIKELY LEAD TO FLASH FLOODING. WILL SEND UPDATED ZONES
SHORTLY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL NOON FRIDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ059-OKZ060-OKZ064-OKZ065-OKZ066-OKZ071-OKZ073.

AR...NONE.
&&

SHORT TERM...12
Hazardous weather outlook, Jun 14, 12:00 PM CST, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT THU JUN 14 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT THU JUN 14 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...AFTER 2 PM.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA.
	ONSET...AFTER 2 PM.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.

HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA.
	ONSET...AFTER 2 PM.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.

DISCUSSION...
OVERNIGHT AND EARLY MORNING CONVECTION HAS LEFT SEVERAL WEAK SURFACE
BOUNDARIES ACROSS THE REGION...PRIMARILY IN SOUTHEAST OKLAHOMA.
PARTIAL CLEARING ACROSS SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS WILL
ALLOW FOR ADDITIONAL HEATING AND DESTABILIZATION TODAY...WITH LATE
AFTERNOON CAPE VALUES AROUND 1500-2000 K/KG. CLUSTERS OF
THUNDERSTORMS ARE EXPECTED TO DEVELOP AND EXPAND IN COVERAGE AS THE
AFTERNOON PROGRESSES...WITH THE BEST CHANCES ACROSS SOUTHEAST
OKLAHOMA NEAR THE MESOSCALE BOUNDARIES. THE STRONGER THUNDERSTORM
CLUSTERS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.

AS HAS BEEN THE CASE FOR THE PAST SEVERAL DAYS...LOCALLY HEAVY
RAINFALL IS A STRONG POSSIBILITY WITH THE SLOW MOVING CELLS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
MODELS ARE CONSISTENT WITH NOT CHANGING THE UPPER PATTERN MUCH IN
THE NEAR FUTURE... THUS KEEPING AN UPPER LOW IN THE REGION WELL INTO
NEXT WEEK. THERE WILL BE NO APPRECIABLE CHANGE IN THE MOISTURE-RICH
AIR MASS THROUGH THAT TIME AS WELL. THEREFORE...THUNDERSTORM
CHANCES...AND ASSOCIATED THREATS...WILL REMAIN IN THE FORECAST EACH
DAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 14, 4:15 PM CST, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
515 PM CDT THU JUN 14 2007

OKZ071-073-142315-
MCINTOSH OK-PITTSBURG OK-
515 PM CDT THU JUN 14 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     SOUTHWESTERN MCINTOSH AND NORTHWESTERN PITTSBURG

AT 515 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES WEST OF SCIPIO TO 4 MILES EAST OF SCIPIO
TO 8 MILES SOUTH OF INDIANOLA...MOVING NORTH AT 15 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...HANNA...
VERNON...RAIFORD...SCIPIO AND INDIANOLA.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3494 9609 3499 9592 3498 9577 3527 9571
      3530 9584 3527 9598 3517 9598 3509 9605
Special weather statement, Jun 14, 4:39 PM CST, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
539 PM CDT THU JUN 14 2007

OKZ065-142345-
OKFUSKEE OK-
539 PM CDT THU JUN 14 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     OKFUSKEE

AT 539 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11
MILES SOUTH OF WELEETKA...MOVING NORTHWEST AT 30 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...OKEMAH...WELEETKA...
BEARDEN...CLEARVIEW...PHAROAH AND CASTLE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3529 9643 3530 9603 3557 9621 3555 9651
      3546 9644
Special weather statement, Jun 14, 5:10 PM CST, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
610 PM CDT THU JUN 14 2007

OKZ065-066-142345-
OKFUSKEE OK-OKMULGEE OK-
610 PM CDT THU JUN 14 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     SOUTHWESTERN OKMULGEE

IN EAST CENTRAL OKLAHOMA
     EASTERN OKFUSKEE

AT 610 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES SOUTH OF OKEMAH TO 7 MILES SOUTHEAST OF
HENRYETTA...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...OKEMAH...WELEETKA...BEARDEN...
CLEARVIEW...PHAROAH...CASTLE...MASON...HENRYETTA...BRYANT...DEWAR...
SCHULTER AND WILSON.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.

LAT...LON 3530 9639 3536 9587 3558 9590 3560 9644
Special weather statement, Jun 14, 5:50 PM CST, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
650 PM CDT THU JUN 14 2007

OKZ064>066-150045-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-
650 PM CDT THU JUN 14 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     WESTERN OKMULGEE AND CREEK

IN EAST CENTRAL OKLAHOMA
     NORTHERN OKFUSKEE

AT 650 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES WEST OF PADEN TO WELTY TO 5 MILES WEST OF
OKMULGEE TO 4 MILES SOUTH OF GRAYSON...MOVING NORTH AT 20 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...PADEN...
MASON...OKFUSKEE...WELTY...OKMULGEE...GRAYSON...PRESTON...BEGGS...
BRISTOW...MILFAY...SLICK...DEPEW...MOUNDS...SHAMROCK...DRUMRIGHT...
OILTON AND KELLYVILLE.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.

LAT...LON 3543 9661 3556 9635 3552 9601 3546 9585
      3584 9599 3605 9627 3609 9661 3592 9663
Special weather statement, Jun 14, 6:19 PM CST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
719 PM CDT THU JUN 14 2007

OKZ060-064-066-150100-
CREEK OK-OKMULGEE OK-TULSA OK-
719 PM CDT THU JUN 14 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     NORTHWESTERN OKMULGEE...CREEK AND WESTERN TULSA

AT 719 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES SOUTHWEST OF MILFAY TO 10 MILES EAST OF
SHAMROCK TO 4 MILES SOUTH OF MOUNDS TO 8 MILES SOUTHEAST OF
PRESTON...MOVING NORTH AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...TULSA...LIBERTY...GRAY...
PRESTON...SAND SPRINGS...JENKS...GLENPOOL...MILFAY...DEPEW...
MOUNDS...SHAMROCK...KIEFER...DRUMRIGHT...OILTON...SILVER CITY...
MANNFORD...KELLYVILLE AND SAPULPA.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.

LAT...LON 3560 9671 3584 9639 3573 9604 3559 9592
      3613 9596 3618 9613 3619 9643 3614 9661
Special weather statement, Jun 14, 6:51 PM CST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
751 PM CDT THU JUN 14 2007

OKZ054-059-060-064-150115-
CREEK OK-OSAGE OK-PAWNEE OK-TULSA OK-
751 PM CDT THU JUN 14 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     SOUTHERN OSAGE...NORTHEASTERN CREEK...WESTERN TULSA AND
     SOUTHEASTERN PAWNEE

AT 751 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES SOUTH OF MANNFORD TO 3 MILES NORTHWEST OF
SAPULPA TO 4 MILES SOUTHWEST OF MOUNDS...MOVING NORTHWEST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
TERLTON...WESTPORT...MOUNDS...KIEFER...MANNFORD...KELLYVILLE AND
SAPULPA.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.

LAT...LON 3601 9643 3581 9607 3606 9605 3626 9624
      3627 9622 3627 9659

The radar

The Tulsa radar (KINX), 83 km away, was scanning. The volume nearest the first event began at 03:36 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Creek

When
June 14, 9:36 PM CST
Where
Creek County, Bristow
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
35.830, -96.380

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39151.